Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 296, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2006, 2:20 PM CDT for Van Buren County, White County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2006, 2:20 PM CDT (19:20 UTC)
- Expired
- Jun 2, 2006, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 104 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:35 PM CDT | TSTM WND DMG | 3 Wsw Spencer, TN | 911 CENTER REPORTED TREES DOWN ON HIGHWAY 30 WEST HEADING TOWARD MCMINNVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 021921 SVROHX TNC175-185-022000- /O.NEW.KOHX.SV.W.0296.060602T1920Z-060602T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPENCER WHITE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPARTA * UNTIL 300 PM CDT * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF SPENCER...OR ABOUT 11 MILES NORTHEAST OF MCMINNVILLE...IN THE CAMPAIGN AND ROCK ISLAND AREA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE AT... 8 MILES NORTH OF SPENCER BY 235 PM CDT SPARTA BY 240 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3604 8566 3555 8559 3569 8524 3605 8537 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 021941 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 239 PM CDT FRI JUN 2 2006 TNC175-185-022000- /O.CON.KOHX.SV.W.0296.000000T0000Z-060602T2000Z/ WHITE TN-VAN BUREN TN- 239 PM CDT FRI JUN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR VAN BUREN AND WHITE COUNTIES... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ALONG THE WHITE AND VAN BUREN COUNTY LINE...MOVING EAST AT 30 MPH. TREES WERE REPORTED DOWN ALONG HIGHWAY 30...WEST OF SPENCER IN VAN BUREN COUNTY. THE SEVERE THUNDERSTORM WILL BE MOVE ALONG THE CANEY FORK RIVER IN SOUTHERN WHITE COUNTY THROUGH 3 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3604 8566 3555 8559 3569 8524 3605 8537 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:58 AM CDT, 11 hours 22 minutes earlier.
Area forecast discussion, Jun 2, 2:58 AM CDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 258 AM CDT FRI JUN 2 2006 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS IN PLACE CURRENTLY ACROSS THE MID STATE. ADDITIONAL MOISTURE IN THE FORM OF SHOWER AND THUNDERSTORM ACTIVITY EXTENDS WESTWARD ACROSS IL...MO AND AR. SFC FRONTAL BOUNDARY EXTENDS FROM THE MO BOOTHEAL SOUTHWARD THROUGH EASTERN AR. POST FRONTAL MOISTURE IS SOMEWHAT FOCUSED ALONG THE 850 MB BOUNDARY JUST WEST OF THE SFC BOUNDARY. FOR THE FCST...UPPER TROUGH AND ASSOCIATED COLD FRONT WILL IMPACT THE AREA TODAY WITH THE SFC FROPA EXPECTED AROUND NOON TO 3 PM ACROSS MIDDLE TN. PRECIPITATION IN THE FORM OF SHOWERS AND THUNDERSTORMS WILL BE SCATTERED IN NATURE THROUGH LATE MORNING. THEN...MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE FROM NW TO SE ACROSS THE CWA DURING THE AFTERNOON. INSTABILITIES ARE IN PLACE...BUT GIVEN THE LACK OF APPRECIABLE SFC HEATING...RELATIVELY WEAK WINDS ALOFT...AND WEAK CAPES...SVR WX IS NOT EXPECTED. AS WE GET INTO THE MID TO LATE AFTERNOON HOURS...SHOULD BE SEEING THE PRECIPITATION ENDING FROM WEST TO EAST. WILL STILL CARRY A CHANCE OF EVENING SHOWERS AND STORMS ACROSS THE PLATEAU BUT NO PRECIP CHANCES WEST OF THE PLATEAU OTHER THAN A 10-14% POP GRID FOR THE EVE. COOLER AND DRIER AIR WILL MOVE IN FOR SATURDAY AND SUNDAY. ANOTHER SHORTWAVE AXIS WILL MOVE ACROSS TN ON SUNDAY. CURRENT FCST READS MOSTLY SUNNY SO WILL ADJUST THIS TO PTCLDY BUT KEEP THE PRECIP OUT OF THE FCST FOR NOW. IN THE EXT...SOUTHERLY FLOW FINALLY RETURNS ON TUESDAY. THEN...A FRONT MOVES ACROSS THE AREA ON WED ALONG WITH A SLIGHT CHANCE OF SHOWERS AND TSTMS. TEMPS DURING THE EXT LOOK TO BE NEAR SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 78 61 83 61 / 70 10 10 10 CLARKSVILLE 77 62 82 61 / 60 10 10 10 CROSSVILLE 74 58 77 54 / 80 40 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 2, 5:30 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI JUN 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE MID STATE THIS AFTERNOON. THUNDERSTORMS AND SHOWERS ARE LIKELY TO DEVELOP AGAIN TODAY AND THIS AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 31
In the hours before
Special weather statement, Jun 2, 12:11 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1211 PM CDT FRI JUN 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-021800- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1211 PM CDT FRI JUN 2 2006 A SHORT LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH MARSHALL AND GILES COUNTIES THROUGH 1 PM. HEAVY RAINFALL WILL OCCUR ALONG THIS LINE...WITH THE FILLING OF DRAINAGE DITCHES AND THE PONDING OF WATER ON ROADWAYS. RAINFALL RATES...BETWEEN ONE AND TWO INCHES PER HOUR CAN BE EXPECTED. MOTORISTS ARE URGED TO DRIVE WITH CAUTION AND NOT TO CROSS WHERE WATER COVERS THE ROADWAY. BOYD
Local storm report, Jun 2, 2:18 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
218 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM FLASH FLOOD LAWRENCEBURG 35.25N 87.34W
06/02/2006 LAWRENCE TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED FLOODING ON U.S HIGHWAY 43 AND
U.S. HIGHWAY 64 IN LAWRENCEBURG.
0206 PM TSTM WND DMG MCMINNVILLE 35.69N 85.78W
06/02/2006 WARREN TN LAW ENFORCEMENT
911 CENTER REPORTED TREES DOWN IN MCMINNVILLE.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:35 PM CDT | Flash Flood Warning | OHX | Macon | 115 min |
| Jun 2, 11:48 AM CDT | Flash Flood Warning | OHX | Lawrence | 57 min |
| Jun 2, 12:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 58 min |
| Jun 2, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.